Periods after Tamoxifen???? Question....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 9/25/2005 10:22 AM (GMT -7)   
I ended my 5 years of Tamoxifen in early June (age 37) and in August, my period was heavier than ever. Started again today (on time) but looks like "Aunt Flo brought a friend" this time.  My periods during Tamoxifen were normal and I would consider them light to medium.  Prior to Tamox, I had been on the pill for years, so they were light and regular. This is my first time since my early 20's that I am not on any kind of medication, and wondering what others experienced after Tamoxifen. I am scheduled to see th GYN next week and will ask her too...
 
Thanks,
Lori


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 9/25/2005 3:47 PM (GMT -7)   
Sorry, but I will be no help.  My periods stopped after my 2nd chemo and haven't returned.  I don't expect they will at this point.
L & H,
Kathy


kittyritz
Regular Member


Date Joined Jul 2003
Total Posts : 66
   Posted 9/26/2005 6:35 AM (GMT -7)   

Hi Lori,

I am coming out of the wood work to answer this one.  I finished Tamoxifen in December of 2004 and have had regular periods since then and they have been much heavier than before.  I was never regular unless I was on the pill and was regular when I was on tamoxifen but they were normal periods.  I have not asked the question as to why they are so much heavier now that medication has stopped.  I had been hoping that they would stop after tamoxifen so that I could take Femara.

On another note regarding this, I will tell you that I had my check-up with onc last week and he is now recommending that I try Lupron for one month to see how I handle menopause.  The data coming out about Femara after tamoxifen is very promising and he is encouraging me to really consider this.

I hope that you can get an answer from your Ob/Gyn regarding this.

L&H, Christi



Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 9/26/2005 10:11 AM (GMT -7)   

Hey Christi, thanks for the reply. I am sorry to hear yours are heavier too, makes me think it is related to the Tamoxifen. My guess would be that since it increases the thickening of th uterine lining, there is more to shed.  Have you noticed any change? Was it heavy just for the first couple times or continually?

When I last asked my onc about inducing menopause, he was not in favor of it for me, but I know new data is coming out all the time. I will keep asking about it though. Let me know how it turns out for you too, and glad you came out of the wood works!

L&H,

Lori



Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 9/26/2005 12:58 PM (GMT -7)   
LOVE that JohnsHopkins ask an expert site....I asked the question and it was answered within a few minutes:

Q:
I was on tamoxifen from 6/2000 until 6/2005, from age 31.5 to age 36.5. My periods were pretty regular for all 5 years. My first 2 periods after tamoxifen have been much heavier than they used to be. Is this normal? And if so, can I typically expect them to become lighter after a couple of months, or will it be heavy for the duration? I am seeing my GYN next week for a routine check, but wondered from your perspective. Thank you.


A:
its not unusual for the lining of the uterus to thicken as a side effect of tamoxifen. it now is able to rid itself of that additional lining with menstruation. your gyn will evaluate you to let you know how long to anticipate this happening. congrats on being done!

Here is the link:
http://www.hopkinsbreastcenter.org/services/ask_expert/


tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 9/26/2005 5:59 PM (GMT -7)   
I quit having periods during the 5 years I was on Tamoxifen.  My gyn said that they would return after the 5 years but they didn't, so I'm no help.  Just hope that they will get back to normal soon.

Teresa King

Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."

(NIV)


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 9/28/2005 4:57 AM (GMT -7)   
Sounds like a good site, Lori. You certainly got an answer fast that makes a lot of sense with a friendly tone of congratulations. It might be a good place to suggest for some other questions be addressed. We'll let you remember to do that since so many of us have memory problems. I can't blame mine on chemo, tho, just plain old age. LOL Hugs MK

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:07 PM (GMT -7)
There are a total of 2,735,100 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
378 Guest(s), 9 Registered Member(s) are currently online.  Details
JNF, Girlie, LG13, DennisinNY, Gabzz, platinumpixie, bdavis, straydog, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer